68527members
360419posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Facial hair

3 REPLIES 3
Highlighted
Member

Re: Facial hair

Just to say that i can strongly recommend laser hair removal - it isn’t cheap but it can be life changing.  But make sure you go somewhere reputable where they are fully trained and will do all necessary tests on your skin tan levels. You can buy at-home laser hair removal devices now (in Boots and other stores) but I haven’t tried these personally.  

Highlighted
Member

Re: Facial hair

Hi Chick, thanks for your reply. I think it may be down to the menopause. My operation last year forced my into a surgical menopause, so perhaps that's why it is more noticeable rather than going into menopause over a period of time.

I might try that flawless thingy. I wear foundation and when I get to work I often find a darker patch around my hairs! I asked at my hairdressers who also do beauty. She said they won't come back darker and I could have them waxed which would last about 4 weeks. I don't fancy that pain every 4 weeks!!

I don't think it's my diet as I changed what I eat following my bc to try and be as healthy as I can to fight anything should it happen in the future. 

As a female, there always seems to be something to deal with! 

Thanks again for your help lots of love..xx

Highlighted
Member

Re: Facial hair

Hello Poppy3,

 

Ahh.. . 😡 the dreaded facial hair. I had the dark odd chin/under my neck,

one that got the regular plucking treatment since my late 20s.  Then the menopause hit - and bleeding heck where did all those longer white and some dark chin and neck hairs come from? Even worse some of them can feel very hard and prickly!

 

I am assuming it is the decrease in circulating oestrogen and the possible increase in androgens or specifically testosterone, that is the culprit. The same reason I think that can lead to the side effect of head hair loss via excess of dihydrotestosterone (DHT).  So,  tamoxifen etc could indeed be the likely cause.  

 

I am taking Anastrazole.  I know it works differently than Tamoxifen  but the end purpose is similar in depletion of access to oestrogen.  I don't think I have noticed an increase in facial hair since starting it over a year ago.   Facial hair seems to be at my menopause levels or I could still be recovering from the impact of chemo on body hair. 

 

I do not shave or use any hair removers as I think it will make it worse.  I do shave my "moustache " and have been doing that since pre-menapause.   On saying that,  my "moustache" hairs don't seems worse for all the years of shaving. 

 

Most of my chin and underneck  hairs are fair,  even though I am dark haired, so aren't that greatly visible. I have built it into my routine to do a check and a feel,  and I just pluck any dark/prickly/longish ones out.  Sorted.  Electrolysis or laser treatment may sort them out for good but I would rather use money on other things. 

 

As stupid as it sounds,  I sort of  missed doing this  during chemo!!  It was just part of normal routine to have them and sort them out. When they weren't there it was a reminder that things weren't right!! 

 

Androgen excess may also be helped by eating a balanced diet. Apparently too many (refined) carbohydrates can increase insulin and one of the ways the body can respond to high insulin is to increase androgen production. 

 

Hope you find a solution that suits you. 

 

🐣  Chick X

 

Highlighted
Member

Facial hair

Hi Ladies. I have been taking tamoxifen for 4 years. The last 6 months I have some downy hair appear on the bottom half of my face. I suppose you could say it's beard shaped! I have also had my ovaries and tubes removed, is this what's caused it? Has anyone else had this and how did you deal with it. I don't know whether to remove it or leave it. If I remove it, will it grow back thicker and or darker? I have picked up the Flawless hair remover twice now and I don't know what to do. Any advice would be appreciated. Lots of love.. xxx